HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Resonance modes in a 1D medium with two purely resistive boundaries: calculation methods, orthogonality and completeness

Abstract : Studying the problem of wave propagation in media with resistive boundaries can be made by searching for "resonance modes" or free oscillations regimes. In the present article, a simple case is investigated, which allows one to enlighten the respective interest of different, classical methods, some of them being rather delicate. This case is the 1D propagation in a homogeneous medium having two purely resistive terminations, the calculation of the Green function being done without any approximation using three methods. The first one is the straightforward use of the closed-form solution in the frequency domain and the residue calculus. Then the method of separation of variables (space and time) leads to a solution depending on the initial conditions. The question of the orthogonality and completeness of the complex-valued resonance modes is investigated, leading to the expression of a particular scalar product. The last method is the expansion in biorthogonal modes in the frequency domain, the modes having eigenfrequencies depending on the frequency. Results of the three methods generalize or/and correct some results already existing in the literature, and exhibit the particular difficulty of the treatment of the constant mode.
Complete list of metadata

Cited literature [19 references]  Display  Hide  Download

Contributor : Jean Kergomard Connect in order to contact the contributor
Submitted on : Wednesday, March 1, 2006 - 4:40:49 PM
Last modification on : Friday, October 22, 2021 - 3:31:40 AM
Long-term archiving on: : Thursday, September 23, 2010 - 4:03:53 PM



Jean Kergomard, Vincent Debut, Denis Matignon. Resonance modes in a 1D medium with two purely resistive boundaries: calculation methods, orthogonality and completeness. Journal of the Acoustical Society of America, Acoustical Society of America, 2006, 119 (3), pp.1356-1367. ⟨10.1121/1.2166709⟩. ⟨hal-00003357v3⟩



Record views


Files downloads